Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 9, 1996, 5:35 PM CDT for 4 parishes in Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1996, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 9, 1996, 7:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 092235 FFWSHV LAC073-111-049-061-100030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 535 PM CDT TUE JUL 9 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CDT FOR THE FOLLOWING AREAS... IN NORTHEAST LOUISIANA ...OUACHITA PARISH...UNION PARISH IN NORTHWEST LOUISIANA ...JACKSON PARISH...LINCOLN PARISH DOPPLER WEATHER RADAR IN SHREVEPORT CONTINUED TO INDICATE STRONG THUNDERSTORMS ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT OVER TWO AND ONE HALF INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA DURING THE PAST HOUR. THE STORMS ARE DRIFTING SLOWLY EASTWARD. BECAUSE OF THE SLOW MOVEMENT OF THE THUNDERSTORMS...FLOODING OF LOW LYING AREAS AND PONDING OF STREETS ARE LIKELY THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. STAY TUNNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DANGEROUS FLOODING SITUATION. 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:42 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 9, 3:42 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE JUL 9 1996 TSTMS FORMED RAPIDLY THIS AFTN IN VRY MOIST AND UNSTABLE AIR AS SHORT WAVE RODE UP WK FNTL BNDRY. ACTIVITY WILL SHIFT SLOWLY EAST TONIGHT. CHC FOR TSTMS APPEAR TO CONT THROUGH THE WEEK ACCORDING TO ETA/AVN. NGM KEEPS ACTIVITY FURTHER NORTH...BUT INITIALIZED BNDRY TOO FAR NORTH. ANOTHER VORT TO MV INTO NE TX WED MORNING WITH UNUSUAL MSTR FEED FROM WESTERN OK. AIR CONT TO BE UNSTABLE AS UPR FLOW VEERS TO WNW IN RESPONSE TO UPR HIGH IN NORTH GULF MOVING WEST INTO SOUTH TX COAST. ENERGY LATER IN PERIOD TO SPIN OFF SW TX VORT LOBE. CROSS SECTIONS REVEAL MODERATE VERTICAL MOTIONS THRU PERIOD AND CONT ON AVN THRU 72 HOURS. BEST MSTR AND ENERGY MAINLY TO NORTH AND WEST OF CWA SO WILL LEAVE CHC CAT. A SLGHT COOLDOWN ON DAYTIME HIGHS WITH MODIFIED CAN AIR AND INCREASED CLD CVR. WILL GO CLOSE TO NGM TEMPS EVEN THOUGH THEY ARE SHOWING A WARM BIAS IN COMP TO OTHER MODELS. SHV 72/89/70/91 6523 MLU 74/87/70/92 5623 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:06 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| Jul 8, 9:22 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 38 min |
| Jul 8, 9:54 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 51 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 42 min |
| Jul 9, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 66 min |
Nearby
Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.